PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of bmjcrBMJ Case ReportsVisit this articleSubmit a manuscriptReceive email alertsContact usBMJ
 
BMJ Case Rep. 2010; 2010: bcr02.2009.1549.
Published online 2010 March 26. doi:  10.1136/bcr.02.2009.1549
PMCID: PMC3030179
Unexpected outcome (positive or negative) including adverse drug reactions

Acute myocardial infarction following ingestion of a non-selective non-steroidal anti-inflammatory drug

Abstract

While selective non-steroidal anti-inflammatory drugs, namely cyclo-oxygenase-2 (COX 2) inhibitors, are known to be associated with acute myocardial infarction, little is known about the cardiovascular safety of the non-selective non-steroidal anti-inflammatory drugs. We report the case of a 44-year-old man who developed anaphylactic reaction and acute inferior myocardial infarction following ingestion of a non-selective anti-inflammatory drug, diclofenac sodium. Coronary angiography revealed a large thrombus in the right coronary artery which was partially removed by intracoronary catheter aspiration. Complete resolution of the remaining thrombus was achieved after treatment with an oral anticoagulant.


Articles from BMJ Case Reports are provided here courtesy of BMJ Group